How to prevent penile irritation with... - The Simon Foundat...

The Simon Foundation for Continence

517 members281 posts

How to prevent penile irritation with pads

Cinderal profile image
7 Replies

I am wearing pads and experiencing penile irritation "diaper rash" mostly at the tip of my penis. Any suggestions?

7 Replies
goodoleme profile image
goodoleme

A and D or something like it. One can get a rash any place on the crotch/bottom .

Lilian15 profile image
Lilian15

Make sure it is not something like lichen sclerosis. You will have to go to a doctor who knows about this because many do not. It is more prevelant in women. You should have it properly diagnosed because depending on what it is you will either need something to moisturise, or a barrier cream, or a drying cream. Steroids if lichen sclerosis. Keep away from soaps or wipes. Just use water to wash or some kind of emoliement like hydromol. If it is just a 'nappy rash' problem then there are many creams for that. Sudacreme is a good one. I am in UK and these products are found here, not sure in the USA. Are you diabetic? That can cause similar problems too.

BarrySimpson profile image
BarrySimpson

My nurses and carers use Proshield. i have never had any irritation or rash.

Cinderal profile image
Cinderal in reply to BarrySimpson

How does proshield compared to Aquaphor?

incon1982 profile image
incon1982Partner

It sounds like you need a product that is a moisture barrier against urine - something that Aquaphor may not do as well as products that are specifically designed for people with incontinence. And there are several on the market and available from online incontinence product retailers. Do make sure this is not a fungal infection or something like that as someone else has suggested. You want to heal your skin and then use a preventative to make sure this doesn't happen again to you.

DiaperedMan53 profile image
DiaperedMan53

I had a nurse some years ago suggest a very good solution that has been working for me. I had a rash that turned out to also be a yeast infection. Like your problem, the rash involved not only my penis, but the tip and inside of it, as well as my scrotum, perineal area, and even my anal area as well. The solution that was recommended by my former nurse was to take Desitin, or store-brand Desitin like Wal-Mart's brand, and mix it with Nystatin (Nystop powder), which is a prescription anti-fungal. The powder kept falling off my skin, but with the Desitin mixture, the Nystatin powder sticks to my skin, and the Desitin also provides an anti-inflammatory and anti-itch quality as well. I have not had a bad rash, or any kind of majo skin irritation, ever since having my PCA apply this mixture to my skin every morning before he helps me put on my adult diapers. Hope this helps!!!

MMHB1 profile image
MMHB1

If you are less ambulatory, you might want to look at QuickChange Incontinence Wraps on Amazon. Since they allow open airing, this might alleviate some of the symptoms.

You may also like...